Hail, Foard
- When
- April 4, 5:20 PM CST
- Where
- Foard County, Crowell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.980, -99.720
As a surface low with associated warm/cold fronts moved in from southwest Oklahoma, a few storms fired in western north Texas on the evening of the 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
As a surface low with associated warm/cold fronts moved in from southwest Oklahoma, a few storms fired in western north Texas on the evening of the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 4, 3:34 PM CST, 1 hour 46 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 434 PM CDT Tue Apr 4 2017 .UPDATE... && .DISCUSSION... Extended the Severe Thunderstorm Watch south to include Atoka, Bryan, Johnston, Coal, and Marshall counties. Coincident with surface confluence, deepening convection has been noted in satellite, radar and lightning trends. Diabatic warming ahead of this line in combination with large scale ascent from approaching trough has weakened CIN, and the environment over south-central and southeast Oklahoma has become modestly unstable with MLCAPE approaching 1,000 J/kg. At least a marginal hail/wind will probably develop over the next hour or two, before convection exits this part of the forecast area fairly quickly by early to mid evening. BRB && .PREV DISCUSSION... /issued 251 PM CDT Tue Apr 4 2017/ DISCUSSION... Sfc low will move NE across the fa, generally along or near I-44, the rest of this afternoon and early evening with the cold front clearing the area later this evening. Scattered showers have increased across portions of the fa over the last few hours as lift associated with the upper low has spread into the area. Showers and thunderstorms will remain possible across portions of the area into tonight but gradually end overnight into early Wednesday as the upper low moves away from the fa. With cold air aloft, some instability and good wind shear, some severe storms will be possible the rest of this afternoon into early evening with large hail the biggest concern. After tonight, dry conditions are expected until Sunday into early next week when another storm system and cold front affect parts of the region. Shower and thunderstorm chances will return to parts of the area Sunday and continue early next week. Cold temperatures are expected tonight and Wednesday night with some locations expected to fall into the 30s. High temperatures the next few days will remain at or below normal but then warm into the 70s and 80s over the weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 44 63 39 / 50 30 10 0 Hobart OK 56 41 64 37 / 30 20 10 0 Wichita Falls TX 81 43 67 40 / 10 10 0 0 Gage OK 47 37 61 34 / 70 40 10 0 Ponca City OK 57 45 62 37 / 70 80 20 0 Durant OK 84 46 66 42 / 20 40 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 17/12
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 548 PM CDT Tue Apr 4 2017 OKZ004>048-050>052-TXZ083>090-052300- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 548 PM CDT Tue Apr 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms through early this evening across parts of north central and southeast Oklahoma. .Location... The slight risk area is near and east of areas from Blackwell to Stillwater, and from just east of Coalgate to near Durant. A marginal risk of severe thunderstorms extends west of the slight risk area as far west as near Medford, Prague, and Tishomingo. .Timing... Now through 8 PM. .Impacts... Hail up to the size of half dollars is expected to be the main hazard. Damaging wind gusts of 60 to 70 mph are possible as well. .Discussion... A storm system will continue to move through Oklahoma this evening. Near the surface, a front extends from near Seminole southward into portions of north Texas while a warm front extends northeastward near Seminole into eastern Oklahoma. Showers and thunderstorms are ongoing over north central Oklahoma near Blackwell and Ponca City, southward to near Stillwater. Additional storms extended from near Atoka to Durant. All storms are moving quickly east and the chance of severe thunderstorms will decrease quickly after 8 PM this evening across central Oklahoma. .Spotter and emergency management statement... Storm spotter groups and emergency management personnel across most of Oklahoma should prepare for possible severe weather operations the rest of this afternoon through mid evening. .Fire Weather... Elevated to near critical fire weather conditions will be possible across western north Texas this afternoon into early evening where gusty southwest winds and low humidities are occurring. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances will return to the forecast Sunday into Monday as a dryline sets up across western Oklahoma and western north Texas. Severe thunderstorms may be possible on Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL PRAGUE 35.49N 96.69W
04/04/2017 E1.00 INCH LINCOLN OK PUBLIC
&&
FMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
533 PM CDT TUE APR 4 2017
OKZ020-042300-
Payne OK-
533 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Payne County Until 600 PM
CDT...
AT 531 PM CDT, a strong thunderstorm was located near Perkins, moving
northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
LAT...LON 3616 9682 3616 9668 3609 9662 3608 9663
3594 9714 3610 9726 3625 9691 3625 9682
TIME...MOT...LOC 2231Z 236DEG 45KT 3600 9708
SIXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
534 PM CDT TUE APR 4 2017
OKZ043-048-052-042300-
Coal OK-Atoka OK-Bryan OK-
534 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR eastern Coal...Atoka and northern
Bryan Counties Until 600 PM CDT...
AT 531 PM CDT, strong thunderstorms were along a line extending from
4 miles west of Wardville to near Tushka to 5 miles southwest of
Durant, moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3451 9578 3416 9578 3416 9598 3415 9596
3412 9594 3394 9593 3385 9650 3470 9620
3470 9609 3468 9609 3468 9589 3459 9588
3459 9567 3451 9567
TIME...MOT...LOC 2231Z 232DEG 48KT 3465 9611 3430 9618 3393 9645
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
542 PM CDT TUE APR 4 2017
OKZ008-013-042315-
Kay OK-Noble OK-
542 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Kay and northeastern
Noble Counties Until 615 PM CDT...
AT 540 PM CDT, strong thunderstorms were along a line extending from
near Tonkawa to 3 miles northeast of Marland to near Sooner Lake,
moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3681 9682 3677 9681 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3660 9704
3659 9706 3658 9700 3660 9691 3658 9689
3655 9690 3651 9703 3633 9703 3633 9700
3628 9706 3655 9717 3671 9742 3696 9702
TIME...MOT...LOC 2240Z 224DEG 37KT 3671 9730 3660 9712 3639 9704
SIXPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL RED ROCK 36.46N 97.18W
04/04/2017 E1.00 INCH NOBLE OK FIRE DEPT/RESCUE
&&
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 555 PM CDT TUE APR 4 2017 TXZ083-084-042330- Foard TX-Hardeman TX- 555 PM CDT TUE APR 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR central Foard and southern Hardeman Counties Until 630 PM CDT... AT 554 PM CDT, a strong thunderstorm was located 11 miles southeast of Swearingen, moving east at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3410 10005 3417 9962 3387 9962 3390 10005 TIME...MOT...LOC 2254Z 267DEG 36KT 3401 10004 BRB
The Altus AFB radar (KFDR), 81 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 691750.